MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTS12, 11X100 KII SLEEVE ZTHR 12/BX; GCJ

APPLIED MEDICAL RESOURCES CTS12, 11X100 KII SLEEVE ZTHR 12/BX; GCJ
Model Number CTS12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Laparoscopic pancreatectomy -: "surgeon noticed that when he came to use the clip applier it had a piece of black rubber lodged on the clip applier, surgeon removed the clip applier and the cts12 port.He inserted a new cts12 to finish of the procedure where there were no further problems.The team packaged the port and piece of rubber ready for it to be returned to applied medical." patient status - recovered in the ward and was discharged.Type of intervention - n/a.
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation along with the fragment retrieved during the procedure.Visual inspection confirmed that the septum had fragmented, the returned fragment matched the missing section of the septum.During the manufacturing process, all trocars are thoroughly inspected for functionality and performance prior to packaging.The root cause of the event is likely due to damage caused by instruments.As stated in the instructions for use, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." although the root cause could not be confirmed, applied medical has opened a corrective and preventative action (capa) to further elevate and track this investigation and implement appropriate corrective actions to mitigate this type of event.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
CTS12, 11X100 KII SLEEVE ZTHR 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6045991
Report Number2027111-2016-00717
Device Sequence Number18895879
Product Code GCJ
UDI-Device Identifier00607915124267
UDI-Public(01)00607915124267(17)190128(30)01(10)1264200
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/28/2019
Device Model NumberCTS12
Device Catalogue Number101244901
Device Lot Number1264200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/20/2016
Supplement Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CTF33, CTF03, CTS12, CTS02, 10MM SCOPE; REUSABLE GRASPERS, DISSECTORS, SCISSORS; VIALTEC REPOSABLE CLIP APPLIER